Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 15, NWS Lubbock, TX

April 14, 201216 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 14, 2012, 4:18 AM CDT for 16 counties in Texas. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 4:18 AM CDT (09:18 UTC)
In effect from
Apr 14, 2012, 1:00 PM CDT
Expired
Apr 14, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 39 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5887 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS74 KLUB 140918
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
418 AM CDT SAT APR 14 2012

TXZ021>025-027>031-033>036-039-040-142100-
/O.NEW.KLUB.WI.Y.0015.120414T1800Z-120415T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD
418 AM CDT SAT APR 14 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TIMING...BEGINNING NEAR THE NEW MEXICO STATE LINE EARLY THIS
  AFTERNOON BEFORE QUICKLY EXPANDING EAST.

* WINDS...SOUTHWESTERLY BETWEEN 30 AND 35 MPH WITH OCCASIONAL
  GUSTS AROUND 50 MPH.

* IMPACTS...AREAS OF REDUCED VISIBILITY FROM BLOWING DUST WILL
  ACCOMPANY THESE WINDS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD
  USE EXTRA CAUTION...ESPECIALLY WHEN ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT.

&&

$$
2 follow-up statements
616 
WWUS74 KLUB 142017
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CDT SAT APR 14 2012

TXZ021>025-027>031-033>036-039-040-150200-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-120415T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD
317 PM CDT SAT APR 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...WINDY CONDITIONS WILL CONTINUE ACROSS AREAS WEST OF THE
  CAPROCK ESCARPMENT AND MAY CONTINUE TO INCREASE UNTIL LATE
  AFTERNOON AS THEY SPREAD EASTWARD..

* WINDS...SOUTHWESTERLY BETWEEN 30 AND 35 MPH WITH OCCASIONAL 
  GUSTS AROUND 50 MPH. 

* IMPACTS...AREAS OF REDUCED VISIBILITY FROM BLOWING DUST WILL 
  ACCOMPANY THESE WINDS. MOTORISTS IN HIGH PROFILE VEHICLES 
  SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN ON BRIDGES AND 
  OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT.

&&

$$
633 
WWUS74 KLUB 150224
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT SAT APR 14 2012


TXZ021>025-027>031-033>036-039-040-150330-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-120415T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD
924 PM CDT SAT APR 14 2012

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECLINED BELOW ADVISORY LEVELS SINCE
SUNSET...WITH ONLY PERIODS OF MODEST BREEZES EXPECTED FOR THE
REMAINDER OF TONIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:57 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 13, 11:57 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 PM CDT FRI APR 13 2012

.AVIATION...
ISOLATED THUNDERSTORM HAVE PERSISTED WELL NORTHEAST OF KCDS
TONIGHT...HOWEVER COMPUTER MODELS EXHIBITING ADDITIONAL FORMATION
OVERNIGHT WARRANTS A VCTS AND A VCSH AT KCDS AND KLBB
RESPECTIVELY. FURTHERMORE...THE DRYLINE/S WESTERN RETROGRADE
SUGGESTS THE POTENTIAL FOR DEWPOINT TO INCREASE CLOSE TO THE TEMP
AND THUS A CHANCE FOR MVFR CLOUD DECKS AT BOTH TERMINALS. HAVE
ADDED A TEMPO FOR THIS POSSIBILITY. BY LATE SATURDAY MORNING/EARLY
AFTERNOON BREEZY TO POSSIBLY WINDY CONDITIONS WILL OCCUR WHICH
WILL SURGE THE DRYLINE TO EASTERN FRINGES OF THE CWA. AS A
RESULT...VISIBILITIES MAY BECOME RESTRICTING DUE TO BLDU AT KLBB.
ADDITIONALLY...-TSRA MAY DEVELOP ALONG AND EAST OF THE DRYLINE
WHICH VALIDATES A VCTS AT KCDS. WILL NEED TO MONITOR WIND SPEEDS
CLOSELY AND SEE IF AN AWW IS REQUIRED.

&&

PREV DISCUSSION... /ISSUED 336 PM CDT FRI APR 13 2012/

SHORT TERM...
DRYLINE HAS PUSHED ONLY SLIGHTLY FURTHER WEST SINCE MID-DAY NOW
EXTENDING FROM NEAR QUANAH TO POST.  STORMS HAVE INITIATED ACROSS
OUR EASTERN COUNTIES ALONG AND JUST EAST OF THE DRYLINE WHERE
THETA-E RIDGE EXISTS.  STORMS HAVE REMAINED BELOW SEVERE LEVELS THUS
FAR THOUGH SB CAPES REMAIN FROM 2500 TO 3000 J/KG.  WE CONTINUE TO
OBSERVE LOW LEVEL WIND FIELDS SUGGESTIVE OF MESO LOW UP ACROSS
NORTHWESTERN HALL COUNTY.  IN LINE WITH PREVIOUS THINKING...DRYLINE
HAS MADE LITTLE PROGRESS ACROSS THE PANHANDLE THROUGH NEAR THE TX/OK
STATE LINE.  ASSUMING THAT WEAK CYCLOGENESIS PERSIST IN OUR
NORTHEAST...WE SHOULD CONTINUE TO SEE SCATTERED DEVELOPMENT ACROSS
OUR SOUTHEASTERN ZONES THE REMAINDER OF THE AFTERNOON WITH SOME
POSSIBLY BECOMING SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS AND
WINDS TO 60 MPH.  INTO THE EVENING HOURS...DRYLINE IS PROGGED TO
RETREAT IN RESPONSE TO UPPER LEVEL LOW AND IT REMAINS POSSIBLE THAT
WE COULD SEE TSTM DEVELOPMENT ALONG THE FEATURE AS IT MOVES WEST
OVERNIGHT.  BY EARLY SATURDAY MORNING...STRONG PUSH BEGINS AND WILL
QUICKLY SWEEP THREAT AREA EASTWARD REPLACING CONVECTION WITH FIRE
WEATHER POTENTIAL.  SATURDAY AFTERNOON WILL BE CHARACTERIZED BY VERY
DRY AIR AND WINDY CONDITIONS WITH BLOWING DUST.  PLEASE SEE FIRE
WEATHER SECTION BELOW FOR ADDITIONAL INSIGHT.

LONG TERM...
NO SIGNIFICANT CHANGES MADE IN THE EXTENDED FORECAST. WE STILL
EXPECT A SQUALL LINE TO DEVELOP ALONG THE DRYLINE/PACIFIC-TYPE
COLD FRONT INTERSECTION AFTER MIDNIGHT...LIKELY LOCATED FROM THE
EXTREME SOUTHEAST TX PANHANDLE SOUTH-SOUTHWESTWARD ACROSS THE ERN
AND SRN ROLLING PLAINS. SOME SVR HAIL AND WIND MAY ACCOMPANY THE
STORMS...BUT THEY SHOULD QUICKLY SHIFT EAST AND SOUTH OF THE FA
BEFORE DAYBREAK SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA
MONDAY AND WITH THE APPROACH OF AN UPPER-LVL SHORTWAVE...SOME
SHOWERS ARE POSSIBLE ACROSS THE PANHANDLES MON AFTN. BUT MOISTURE
WILL BE VERY LIMITED AND WE DON/T EXPECT ANY RAIN TO MAKE IT INTO
OUR NRN ZONES. TEMPERATURES WILL BE COOLER SUNDAY INTO
MONDAY...WITH HIGHS IN THE 60S AND 70S...AND LOWS MAINLY IN THE
40S...SOME 30S POSSIBLE ACROSS THE FAR SW PANHANDLE AND NW SPLNS.
TEMPS ARE LIKELY TO WARM BACK INTO THE 80S FOR WED AND THU AS NEAR
ZONAL FLOW ALOFT AND SW LOW-LVL WINDS RETURN. MOISTURE RETURN
LOOKS TO BE LIMITED DUE IN THE W-SW FLOW REGIME...BUT THE NEXT
SHOT AT TSTMS COULD BE BY THU AFTERNOON ACROSS THE ROLLING PLAINS
IF A DRYLINE DEVELOPS WHILE A LOW AMPLITUDE TROUGH SKIRTS PASSES
ACROSS THE HIGH PLAINS. A COLD FRONT IS THEN EXPECTED IN THE WAKE
OF THIS TROUGH...BUT MOISTURE AVAILABILITY LOOKS VERY IFFY FOR
PRECIP CHANCES WITH THE FROPA...HAVE CONTINUED WITH A DRY FCST FOR
NOW.

FIRE WEATHER...
SATURDAY CONTINUES TO BE TRENDING TOWARD A METEOROLOGICAL FAVORABLE
SETUP FOR CRITICAL FIRE WEATHER CONDITIONS WITH SUSTAINED 20 FOOT
WIND SPEEDS AROUND 30 MPH. MIN AFTERNOON RH VALUES WILL BE DOWN IN
THE 5 TO 10 PCT ACROSS THE WATCH AREA.  BASED ON COORDINATION WITH
TFS...HAVE ELECTED TO ISSUE FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON AND EVENING.  GREENUP IS BETTER WEST OF THE I-27 CORRIDOR
WHERE RAIN HAS BEEN MORE RELEVANT THUS CONFIDENCE IN THE FIRE THREAT
IS QUESTIONABLE.  THUS...HAVE ELECTED TO SIMPLIFY THINGS AND GO WITH
A FIRE WEATHER WATCH AND ALLOW OVERNIGHT SHIFT TO NARROW THE AREA OF
FOCUS BASED ON ANY ADDITIONAL INSIGHT FROM FUEL STATUS THAT COMES
IN.

FIRE WX CONCERNS ON SUNDAY WILL LIKELY BE LIMITED TO SOUTHERN
PORTIONS OF THE SPLNS AND ROLLING PLAINS. BREEZY WEST WINDS WILL
LIKELY DEVELOP EARLY AND APPROACH 20 MPH SUSTAINED AT THE 20 FOOT
LEVEL THROUGH MOST OF AFTERNOON. TEMPERATURES WILL
COOL...ESPECIALLY ACROSS THE NORTH...LIMITING THE FIRE DANGER..BUT
RH VALUES MAY DROP UNDER 15 PERCENT ACROSS THE SOUTH LEADING TO
LOW-END CRITICAL CONDITIONS. THE LIKELYHOOD OF WIDESPREAD
CRITICAL FIRE DANGER IS CONSIDERED TOO LOW FOR A WATCH AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  77  38  62  39 /   0   0  10  10  10
TULIA         52  81  41  66  38 /  20  10  10  10  10
PLAINVIEW     54  81  41  66  40 /  20  10  10  10  10
LEVELLAND     52  79  42  67  42 /  10   0  10  10  10
LUBBOCK       58  82  43  69  43 /  20  10  10  10  10
DENVER CITY   56  80  43  68  43 /  10   0  10  10  10
BROWNFIELD    55  81  45  68  43 /  10  10  10  10  10
CHILDRESS     62  87  51  74  45 /  40  20  20  10  10
SPUR          59  87  49  73  46 /  20  10  20  10  10
ASPERMONT     63  88  54  75  45 /  20  20  30  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>025-027>031-033>036-039>042.

&&

29
Hazardous weather outlook, Apr 14, 1:14 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
114 AM CDT SAT APR 14 2012

TXZ021>044-150615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
114 AM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...REST OF TONIGHT

CONVECTIVE

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST THROUGHOUT THE
PRE-DAWN HOURS...ESPECIALLY EAST OF THE INTERSTATE 27 CORRIDOR.
SUFFICIENT ELEVATED INSTABILITY AND WIND SHEAR MAY LEAD TO SOME
STORMS BECOMING SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL
BE LARGE HAIL UP TO THE SIZE OF PING PONG BALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ON THE CAPROCK BY SATURDAY AFTERNOON MAY REACH
SUSTAINED SPEEDS OF 30 MPH OR GREATER WITH GUSTS NEAR 50 MPH.
AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS. CRITICAL FIRE
WEATHER CONDITIONS ARE LIKELY FOR ALL BUT THE ROLLING PLAINS
SATURDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR MUCH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:11 PM CDTSevere Thunderstorm WarningLUBChildress34 min
Apr 14, 4:27 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more17 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.